Dermatology Community
tinea versicolor - discoloration not going away
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

tinea versicolor - discoloration not going away

Hi,  I was told by multiple dermatologists that I no longer have tinea versicolor and that sometimes it will take a while for the discoloration to disappear.  I still have the white spots all over my body, and it's more than 1.5 years. I've tried bleaching cream and that didn't work.  I did some research online on how to get rid of the discoloration but the results were contradicting.  Some say the discoloration will go away after I expose myself to the sun and some say to stay away from the sun because it will make the discoloration more prominent.  My question is since I no longer have tinea versicolor, will exposing myself to the sun make the discoloration better or worse?

Thanks.
Related Discussions
6 Comments Post a Comment
Blank
563773_tn?1374250139
Hello,
Tinea versicolor is caused by a fungus that lives in the skin of almost all adults. Factors that can cause the fungus to become more visible include high humidity and immune or hormone abnormalities. To treat this hypopigmentation, you need to apply topical antifungals. My advice would be to consult a dermatologist and get them prescribed.
I hope it helps. Take care and please do keep me posted in case you have any additional doubts. Kind regards.


Blank
Avatar_n_tn
Hi Dr. Kaur,
  I actually saw four dermatologists already.  I've used 2% Ketoconazole shampoo, selsun blue, and selenium sul lotion 2.5%.  I also tried bleaching cream (hydroquinone usp 4%) and that didn't seem to work.  The last two dermatologists told me I don't have the fungus anymore and that the hypopigmentation will take a longer time to go away.

It's been more than 1.5 years and the hypopigmentation is still here.  I'm considering trying Retin-A Micro .1% since that is supposed to help new skin growth.

I understand that if I still had the fungus, exposing my skin to the sun will only make it worse.

But back to my original question, since I no longer have the fungus, will exposing my skin to the sun help reduce the hypopigmentation?


Thanks,
Amy83123
Blank
563773_tn?1374250139
Hello,

The symptoms can be due to post inflammatory hypopigmentation. Unfortunately, for such kind of scars , laser treatment is the only successful method available. Please discuss it with a cosmetologist.
Hope it helps. Take care and please do keep me posted on how you are doing or if you have any additional doubts. Kind regards.


Blank
Avatar_m_tn
Did you ever figure out how to get rid of the discoloration? I had Tinea Versicolor too and it is taking forever for the discoloration to go away?
Blank
Avatar_f_tn
Hey Amy. I just wanted to comment on your reply. I have had a weird rash for the last year which resulted in hypo pigmentation patches all over my body. After a skin biopsy was told that I had a fungus infection. I understand your frustration, sun or no sun? I really hate when I research and the number one thing is to consult a dermatologist or a Dr. Well what do you do when you've done that already. I'm loosing count of how many Drs. I've seen about this issue. They guess and send you on your way. Please stop saying consult a dermatologist/Dr. because a lot of times we go to these appointments with more knowledge about an undiagnosed issue than they do. Very Sad. I'm sorry I just had to event. Please share any info if you learn about how to RECOVER from tinea versicolor.
Blank
Avatar_m_tn
I totally understand! I had to tell the esthetician at the plastic surgeons office today what tinea versicolor is.  She had never heard of it & kept claiming it was due to pregnancy even though I had it way before I was pregnant!!!  I too have struggled with this for almost 10 years now & am way frustrated.  The next step is laser treatments to try to blend the lighter spots with my regular skin.  Hoping it will finally work as I am tired of wearing tons of makeup.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
209987_tn?1334790318
Blank
tschock
AB
1096512_tn?1384893378
Blank
vedadhar
Hyderabad, India
Avatar_f_tn
Blank
diane493